| Catalog Number |
5F070303CS |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure in the superficial femoral artery via crossover approach, the stent was allegedly broken off.It was reported that the broken part of the stent was removed using a snare device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned catheter sample was found in used condition without stent that reportedly had been deployed inside patient.The inner catheter cardan tube was found broken at the distal end, and the broken off segments were part of the sample return.The investigation leads to confirmed result for break and detachment of the inner catheter cardan tube.The iliac vessels were tortuous and calcified, but there was no further advancing issue once the system passed the aortic/ iliac bifurcation; 6fx45cm introducer with 0.035" guidewire were used for access and deployment; the guidewire was running smoothly inside the system, and the lesion was pre dilated.The system was correctly held at the stability sheath during deployment, and the user did not experience difficulty during deployment action.A sudden force increase potentially indicating entrapment was not felt.Based on the information available, the investigation is closed with confirmed results for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre-dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' the instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description